[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.170.64.36. Please contact the publisher to request reinstatement.
Article
March 1941

EXFOLIATIVE DERMATITIS DUE TO PHENOBARBITAL: A CLINICAL AND POSTMORTEM STUDY OF A CASE, WITH A REVIEW OF THE LITERATURE ON VISCERAL LESIONS IN CASES OF DRUG ERUPTIONS

Author Affiliations

NEW YORK

From the Departments of Pathology (Dr. David Marine, chief) and Dermatology (Dr. Fred Wise, chief) of Montefiore Hospital for Chronic Diseases.

Arch Derm Syphilol. 1941;43(3):473-484. doi:10.1001/archderm.1941.01490210041004
Abstract

We wish to present the clinical and pathologic picture of a patient with exfoliative dermatitis believed to be the result of administration of phenobarbital. Clinically, drug eruptions are not uncommon, and their manifestations are amply dealt with in the literature. However, there is but little known about the type of tissue reaction in the internal organs, since few patients with this condition ever come to autopsy. This is particularly true of eruptions due to phenobarbital.

REPORT OF CASE  Y. H., a 47 year old white woman, was admitted to Montefiore Hospital on Sept. 24, 1936. She was known to have had hypertension for six years with attacks of headache and dizziness. There was no family or personal history of atopic dermatitis, asthma or hay fever. She had visited the outpatient department of Mount Sinai Hospital at various times, beginning on April 30, 1935, for treatment of profuse menstrual bleeding. Trichomonas

×